UF Health Physicians Warn of Dangers of Tylenol Overdose
Published September 26th, 2013
GAINESVLLE- It's a household pain remedy for all ages, with a reputation for deadly doses.
About 150 Americans a year die from overdosing on acetaminophen, the active ingredient in Tylenol according to Propublica.org.
The Food and Drug Administration reports between 2000 and 2009 they received 20 reports of children dying from acetaminophen toxicity.
Pediatricians say the multiple brands of over- the- counter Tylenol available for infants and children makes giving a safe dose confusing for parents.
UF Health Pediatrician, Mori Stern , says "it is very underrecognized as a potential toxin or a toxic agent if taken in too high of a dose for too long of a time it can cause liver damage, liver toxicity or liver failure."
Stern says Tylenol and other generic formulas have slowly been phasing out their infant brand in favor of a more universal formula.
Infant strength Tylenol is more concentrated than children's strength because babies are more likely to spit up the medicine.
- Health Officials Warn of Dangers in Flood Waters
- Heroin Overdose: Reaction to 'Glee' Star Cory Monteith's Death
- Aortic Aneurysm Awareness and Warning Signs
- Your Health: The Dangers of Energy Drinks
- The Dangers Of Added Sugars Pt. 1
- The Dangers Of Added Sugars Pt. 2
- Dangerous New Diet Gaining Popularity
- Warning About Brain Eating Amoebas
- Gainesville Physician Indicted with 210 Counts of Healthcare Fraud
- Physician Indicted on 210 Counts of Healthcare Fraud and Money Laundering